Alert archive / Minnesota / Flash Flood Watches in 2010

Flash Flood Watch 2, NWS Twin Cities, MN

June 26, 201020 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this flash flood watch at Jun 26, 2010, 4:34 AM CDT for 20 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jun 26, 2010, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2010, 4:34 AM CDT (09:34 UTC)
In effect from
Jun 26, 2010, 7:00 PM CDT
Expired
Jun 27, 2010, 2:53 AM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 26 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WGUS63 KMPX 260934
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CDT SAT JUN 26 2010

...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN
ALREADY SATURATED SOUTHERN MINNESOTA...

.A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN
MINNESOTA...INCLUDING SOUTH CENTRAL MINNESOTA FROM REDWOOD FALLS
TO RED WING AND SOUTHWARD...FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY
MORNING. MORE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH
ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE ORDER
OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS TONIGHT.
POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO RECENT
ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS...THE
GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS
SETS THE STAGE FOR POSSIBLE FLASH FLOODING.


MNZ073>078-082>085-091>093-261745-
/O.NEW.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
434 AM CDT SAT JUN 26 2010

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...
 SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA...INCLUDING THE 
 FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...
 BROWN...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...NICOLLET...
 RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...
 GOODHUE. IN SOUTHWEST MINNESOTA...REDWOOD.

* FROM 7 PM THIS EVENING THROUGH 7 AM SUNDAY MORNING

* VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY
  WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH
  CENTRAL MINNESOTA.

* HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA
  STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
755 
WGUS63 KMPX 261855
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 PM CDT SAT JUN 26 2010

...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN
ALREADY SATURATED SOUTHERN MINNESOTA...

.A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA...
INCLUDING SOUTH CENTRAL MINNESOTA FROM REDWOOD FALLS TO RED WING
AND SOUTHWARD...FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY MORNING.
MORE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH
ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE
ORDER OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS
TONIGHT. POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO
RECENT ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS...
THE GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL.
THIS SETS THE STAGE FOR POSSIBLE FLASH FLOODING. THERE MAY BE A
NEED TO EXPAND THE WATCH FARTHER NORTH LATER THIS AFTERNOON OR
EVENING. 

MNZ073>078-082>085-091>093-270300-
/O.CON.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
155 PM CDT SAT JUN 26 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND 
 SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
 CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...
 FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...
 WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. IN 
 SOUTHWEST MINNESOTA...REDWOOD.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY 
 WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH 
 CENTRAL MINNESOTA. 

* HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA 
 STREAMS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
972 
WGUS63 KMPX 262018
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT SAT JUN 26 2010

...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN
ALREADY SATURATED SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...

.A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN
MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN. THE FLASH FLOOD
WATCH HAS BEEN EXPANDED TO INCLUDE MUCH OF THE TWIN CITIES AND
PARTS OF WEST CENTRAL WISCONSIN. THE AREA INCLUDED IN THE WATCH IS
SOUTH OF A LINE FROM ABOUT BLOOMER WISCONSIN TO REDWOOD FALLS
MINNESOTA...AND IS IN EFFECT FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY
MORNING. MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH
ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE ORDER
OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS TONIGHT.
POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO RECENT
ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS... THE
GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS
SETS THE STAGE FOR POSSIBLE FLASH FLOODING.

MNZ060-062-063-067>070-WIZ023>028-270430-
/O.EXA.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
318 PM CDT SAT JUN 26 2010

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF MINNESOTA AND WEST 
  CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  MINNESOTA...CARVER...DAKOTA...HENNEPIN...RAMSEY...SCOTT...
  SIBLEY AND WASHINGTON. IN WEST CENTRAL WISCONSIN...CHIPPEWA...
  DUNN...EAU CLAIRE...PEPIN...PIERCE AND ST. CROIX.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER ALREADY WET
  AREAS...WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS PARTS OF
  CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

* HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA 
  STREAMS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ073>078-082>085-091>093-270430-
/O.CON.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
318 PM CDT SAT JUN 26 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND 
  SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...
  FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...
  WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. IN 
  SOUTHWEST MINNESOTA...REDWOOD.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY 
  WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH 
  CENTRAL MINNESOTA. 

* HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS
  AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
440 
WGUS63 KMPX 270531
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 AM CDT SUN JUN 27 2010

...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN
ALREADY SATURATED SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL
WISCONSIN...

.A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA...
AND PARTS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE
AREA INCLUDED IN THE WATCH IS SOUTH OF A LINE FROM ABOUT BLOOMER
WISCONSIN TO REDWOOD FALLS MINNESOTA...AND IS IN EFFECT THROUGH 
7 AM SUNDAY MORNING. THUNDERSTORMS ARE EXPECTED TO EXIT PARTS OF
EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 7 AM. 
RAINFALL RATES ON THE ORDER OF ONE TO TWO INCHES PER HOUR ARE
POSSIBLE WITH AND THUNDERSTORMS. DUE TO RECENT ABOVE NORMAL
RAINFALL AMOUNTS FROM THE PAST THREE WEEKS...THE GROUND MAY ONLY
BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS SETS THE STAGE
FOR POSSIBLE FLASH FLOODING.

MNZ060-062-063-067>070-073>078-082>085-091>093-WIZ023>028-271200-
/O.CON.KMPX.FF.A.0002.000000T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1231 AM CDT SUN JUN 27 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING 
 THE FOLLOWING AREAS...IN MINNESOTA...BLUE EARTH...BROWN...
 CARVER...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...HENNEPIN...
 LE SUEUR...MARTIN...NICOLLET...RAMSEY...REDWOOD...RICE...
 SCOTT...SIBLEY...STEELE...WASECA...WASHINGTON AND WATONWAN. IN 
 WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...
 PEPIN...PIERCE AND ST. CROIX.

* UNTIL 7 AM CDT THIS MORNING

* VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER ALREADY 
  WET AREAS...WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS 
  PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. 

* HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA 
  STREAMS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
512 
WGUS63 KMPX 270753
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 AM CDT SUN JUN 27 2010

...THE THREAT FOR HEAVY RAIN HAS ENDED...

MNZ060-062-063-067>070-073>078-082>085-091>093-WIZ023>028-270900-
/O.CAN.KMPX.FF.A.0002.000000T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
253 AM CDT SUN JUN 27 2010

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN AND EASTERN MINNESOTA
AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR
HEAVY RAIN HAS MOVED SOUTH OF THE AREA. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND THERE WILL BE
SOME SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT.
HOWEVER...RAINFALL AMOUNTS SHOULD BE LIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 4:03 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 26, 4:03 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 AM CDT SAT JUN 26 2010

.DISCUSSION...

THE FORECAST CONCERNS ARE ONCE AGAIN ON THE SEVERE WEATHER AND
HEAVY RAIN POTENTIAL FOR THIS AFTERNOON AND TONIGHT.

SYNOPSIS...THE MORNING RADAR MOSAIC SHOWS THE MCS FROM LAST
EVENINGS SEVERE CONVECTION CONTINUING TO FESTER IN IA. AREA
PROFILERS AND THE RUC MODEL SHOW LOW LEVEL MOISTURE TRANSPORT
FEEDING THAT ACTIVITY IN WESTERN. FORECAST TO CONTINUE THIS
MORNING...THIS LOW LEVEL JET MAY CAUSE SOME SCATTERED DEVELOPMENT
BACK TO THE WEST...BUT IT SHOULD REMAIN SOUTH AND SOUTHWEST OF MN.
SO THE MORNING LOOKS RELATIVE QUIET WITH SOME SUPPRESSION
ALOFT AND MORNING FOG AND STRATUS GRADUALLY BURNING OFF. SURFACE
ANALYSIS SHOWS THE PRIMARY SYNOPTIC WARM FRONT HAS BEEN FORCED
SOUTH IN IA...AND EXTENDS BACK NORTHWARD ACROSS NORTHEAST
NEBRASKA TOWARDS DEVELOPING LOW PRESSURE IN THE NEBRASKA
PANHANDLE. AS UPPER LEVEL ENERGY AND HEIGHT FALLS TRANSLATE EAST
TODAY FROM LEAD SHORT WAVE IN COLORADO AND DEEPER TROUGH IN CTRL
MT THIS MORNING...SURFACE CYCLOGENESIS WILL EVOLVE FROM THE CENTRAL
PLAINS INTO MN BY THIS EVENING. THIS WILL USHER THE WARM-FRONTAL
BOUNDARY BACK NORTHWARD. THE FRONT MAY BE ENHANCED BY DIABATIC
EFFECTS DUE TO LINGERING CLOUDS FROM THE MCS. THE WARM FRONT IS
EXPECTED TO BE JUST SOUTH OF WHERE IT WAS YESTERDAY BY LATE
AFTERNOON.

NUMERICAL MODEL DIAGNOSIS AND PREFERENCE...THE MODELS ARE IN GOOD
AGREEMENT WITH AN ACTIVE EVENING ACROSS MN...WITH SOME YIELDING AN
EARLIER START TIME OR LONGER LASTING DURATION. THE GFS CONTINUES
TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES AND HAS BEEN DISCOUNTED.
OTHERWISE HAVE USED A MODEL CONSENSUS WITH SREF PROBABILITIES USED
FOR CONFIDENCE OF QPF AMOUNTS AND IN TANDEM WITH EXPLICIT
CONVECTIVE MODELS FOR CONVECTIVE MODE.

THIS AFTERNOON AND TONIGHT...AS THE SURFACE LOW EVOLVES EAST
TOWARDS SIOUX FALLS BY 00Z...THE WARM FRONT SHOULD TRANSLATE NORTH.
HIGH TEMPERATURES ARE FORECAST TO REACH THE MID TO UPPER 80S IN
THE MN RIVER VALLEY TO SOUTH CENTRAL MN...WITH MEDIUM CONFIDENCE.
THE CAP IS THUS FORECAST TO BE OVERCOME LATE IN THE AFTERNOON OR
EARLY EVENING DUE TO HIGH TO EVEN EXTREME LEVELS OF INSTABILITY
PUSHING NORTHWARD. THE POTENTIAL FOR DEVELOPING SUPERCELLS EXISTS
ACROSS SOUTHWEST MN AND POSSIBLY AS FAR EAST AS SOUTH CENTRAL MN.
CONFIDENCE ON THIS IS MODERATE RIGHT NOW...BUT MUCH GREATER AT OR
JUST AFTER 00Z AS BEST PRESSURE FALLS AND LOW LEVEL ISALLOBARIC
EFFECTS MOVE IN THIS EVENING. THE 00Z TO 03Z TIME FRAME IS
FAVORED TO SEE RAPID CONVECTIVE EVOLUTION ACROSS THE FAR EASTERN
DAKOTAS INTO WESTERN MN AS THE LOW LEVEL JET STRENGTHENS AND LOW
PRESSURE ENTERS MN. DEVELOPMENT FURTHER EAST ALONG AND NORTH OF
THE WARM FRONTAL BOUNDARY IS ALSO EXPECTED AS THE EVENING
PROGRESSES. THIS ACTIVITY MAY FORM IN A WEST TO EAST NATURE NEAR
THE BOUNDARY AND POTENTIALLY DRIVE TRAINING HEAVY RAIN. THE SHEAR
PROFILES FAVOR SUPERCELLS IN PRIMARILY SOUTHWEST AND WEST CENTRAL
MN...EVOLVING INTO MORE OF CLUSTERS OR A SINGLE MCS BY OVERNIGHT
AND SHIFTING EASTWARD. THE SREF PROBABILITIES AND DETERMINISTIC
SOUNDINGS FAVOR COLD POOL DRIVEN STORMS BY OVERNIGHT...SO A
DAMAGING WIND THREAT IS WARRANTED LATER TONIGHT...ESPECIALLY
ACROSS EASTERN AND SOUTHERN MN AND WESTERN WI.

SEVERE WEATHER THREAT...MODEL GUIDANCE OFFERS AN INSTABILITY AND
SHEAR BALANCE FAVORABLE FOR SEVERE WEATHER IN AT LEAST SOME
PORTION OF THE AREA TONIGHT. ANY TORNADIC THREAT IS PRIMARILY FROM
THE CLIMATOLOGICALLY FAVORED TIME OF 21Z TO 03Z AND IN SOUTHWEST
MN...WHERE HELICITY NORTH OF THE WARM FRONT IS AT ITS STRONGEST.
THE LOW LEVEL SHEAR VALUES ARE FORECAST TO INCREASE TO 20 TO 25
KTS IN THIS AREA BY 03Z. GIVEN THE EXPLOSIVE INSTABILITY NEAR THAT
AREA THERE IS A POSSIBILITY OF A SIGNIFICANT TORNADO OR TWO. WINDS
AND HEAVY RAIN ARE FAVORED ESPECIALLY IF A COMPLEX OR COMPLEXES
CAN EVOLVE. HAIL WILL BE FAVORED EARLY.

HEAVY RAIN AND FLASH FLOODING POTENTIAL...PRECIPITABLE WATERS HAVE
ONLY BEEN BRIEFLY SQUISHED SOUTHWARD AND WILL RETURN THIS
AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL RATES WERE SEEN LAST
EVENING AND THE COMBINATION OF HIGH TO EXTREME CAPE AND NEAR TWO
INCH PRECIP TABLE WATERS WILL FAVOR SIMILAR RATES AGAIN. FLASH
FLOOD GUIDANCE VALUES SHOW MOST SUSCEPTIBILITY ACROSS SOUTH
CENTRAL MN. HAVE COORDINATED A FLASH FLOOD WATCH WITH NEIGHBORING
OFFICES DUE TO THESE FACTORS. A HYDROLOGIC OUTLOOK WAS ALSO
ISSUED REGARDING THE MINNESOTA RIVER RESPONSE LATER THIS COMING
WEEK.

SUNDAY THROUGH TUESDAY...NOT MANY CHANGES MADE TO THIS PORTION OF
THE FORECAST...BUT IT DOES LOOK QUIET RELATIVE TO THE PAST WEEK
AND A HALF. HIGH PRESSURE WILL PREVAIL ON MONDAY AND TUESDAY AND
POSSIBLY INTO WEDNESDAY. MULTIPLE DAYS WORTH OF SUNSHINE LOOK TO
BE IN ORDER. HAVE BLENDED GOING TEMPERATURES WITH RECENT BEST
PERFORMING BIAS-CORRECTED MODEL GUIDANCE.

SEVERE WEATHER NUMBERS...JUNE IS THE MOST ACTIVE SEVERE WEATHER
MONTH IN MINNESOTA AND THE PAST NINE DAYS HAVE SHOWN EVERY BIT OF
THAT. ANOTHER VERY ACTIVE EVENING IN THE FORECAST AREA LAST NIGHT
HAS NOW GIVEN THE FORECAST AREA A TOTAL OF 186 SEVERE WEATHER
REPORTS SINCE JUNE 17TH...AFTER ONLY 24 PRIOR TO THAT.

&&

.AVIATION.../06Z TAF ISSUANCE/
AFT 06Z THREAT OF TSTMS WILL END AT TAF SITES AS ACTIVITY CONTS TO
SAG SE.  WITH PCPN DRNG EVE SOME THREAT OF MVFR CIGS/BR DVLPG
OVRNITE AT MOST TAF SITES.  WKNG SCT TSTMS IN NODAK WL BRNG SM MID
CLDS TO AXN/RWF LT TNGHT.  CHC AFTN TSTMS AGN SAT MAINLY ACRS S
AND W MN AHD OF WRMFNT NR MN/IA BRDR AND CDFNT PUSHING ACRS DKTS.

KMSP...THREAT OF TSTMS HAS MVD E OF MSP. WITH PCPN DRNG EVE THREAT
OF MVFR CIGS/BR LTR TNGHT.  NEXT ROUND OF TSTMS PSBL SAT EVE/OVRNITE
AS UPPER TROF CARRIES CDFNT INTO AREA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
     NICOLLET-REDWOOD-RICE-STEELE-WASECA-WATONWAN.

WI...NONE.
&&

MTF/BAP
Hazardous weather outlook, Jun 26, 4:34 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CDT SAT JUN 26 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
434 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHES OF DENSE FOG WILL CONTINUE EARLY THIS MORNING...LIKELY TO
BURN OFF BY 9 AM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MIDDLE OF
THIS AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA.

A WARM FRONT WILL LIE NEAR THE MINNESOTA AND IOWA BORDER BY MID TO
LATE THIS AFTERNOON...POTENTIALLY CAUSING ANOTHER ROUND OF LATE
AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS IN SOUTHWEST AND
SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS FROM ANY OF THESE
STORMS THAT DO DEVELOP DURING THAT TIME INCLUDE LARGE HAIL...HEAVY
RAIN...AND SOME TORNADOES. ALSO...A COLD FRONT WILL TRACK ACROSS
THE DAKOTAS INTO WESTERN MINNESOTA DURING THE EVENING AND INTO
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT. THIS
WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT...WITH DAMAGING WINDS AND HEAVY RAIN BEING
THE PRIMARY THREATS. IN ADDITION...FLASH FLOODING IS POSSIBLE
TONIGHT ACROSS THE OUTLOOK AREA...PRIMARILY IN SOUTH CENTRAL
MINNESOTA WHERE A FLASH FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN
ON SUNDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

THE RECENT RAINFALL ACROSS THE AREA HAS LED TO RIVER RISES.
DEPENDING ON RAINFALL AMOUNTS AND PLACEMENT THROUGH EARLY
SUNDAY...THE MINNESOTA RIVER MAY RISE TO NEAR FLOOD STAGE DURING
THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN AT LEAST
WESTERN AND SOUTHWESTERN MINNESOTA AFTER 4 PM...AND POTENTIALLY
ACROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:09 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington36 min
Jun 25, 7:13 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Waseca62 min
Jun 25, 7:17 PM CDTTornado WarningMPXGoodhue43 min
Jun 25, 7:29 PM CDTAreal Flood AdvisoryMPXBlue Earth, Brown, Le Sueur, Nicollet, Rice, Sibley and 2 more3 hr
Jun 25, 7:30 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan60 min
Jun 25, 7:33 PM CDTTornado WarningMPXDakota, Goodhue27 min
Jun 25, 7:37 PM CDTTornado WarningMPXBlue Earth, Martin, Watonwan53 min
Jun 25, 7:42 PM CDTTornado WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca33 min
Jun 25, 8:11 PM CDTTornado WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca64 min
Jun 25, 8:30 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan60 min
Jun 25, 8:43 PM CDTAreal Flood AdvisoryMPXFaribault, Martin, Watonwan3 hr
Jun 26, 3:28 PM CDTSpecial Weather StatementMPXYellow Medicine47 min
Jun 26, 4:15 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine60 min
Jun 26, 4:43 PM CDTAreal Flood AdvisoryMPXChippewa, Lac qui Parle, Renville, Yellow Medicine4 hr
Jun 26, 5:12 PM CDTSevere Thunderstorm WarningMPXChippewa, Redwood, Renville, Yellow Medicine63 min
Jun 26, 5:45 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood, Renville, Yellow Medicine45 min
Jun 26, 5:47 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Renville58 min
Jun 26, 6:02 PM CDTAreal Flood AdvisoryMPXKandiyohi, Meeker, Redwood, Renville4 hr
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Redwood, Renville59 min
Jun 26, 6:35 PM CDTSpecial Weather StatementMPXMcLeod55 min
Jun 26, 6:58 PM CDTAreal Flood AdvisoryMPXBrown, McLeod, Meeker, Nicollet, Sibley6 hr

Nearby

Flash Flood Watches in Minnesota, 2010Flash Flood Watches in Wisconsin, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.